MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Codes Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Udi will be provided with the follow up report.
 
Event or Problem Description
Protamine was given.No complications reported during/after manta deployment.Site confirms deployment per ifu.Manta delivery system did not become kinked at any point during the case.There was no sign of bacterial contamination or antegrade puncture during the index procedure.Time to hemostasis was 1 second.No adjunctive method was required to achieve arterial hemostasis at the manta closure site.Post deployment femoral angiogram was completed and showed patent target artery at the manta deployment site.Visual check of the target femoral access site was performed.The device deficiency occurred during a procedure for a single patient in which three manta devices did not deploy.According to the research coordinator, the manta sheath was preventing proper insertion of the device, which prompted the clinical team to change out the sheaths during the procedure.The time of deployment recorded on the crf corresponds to the final successful attempt.Additional information: " the bypass tube would not advance far enough into the sheath for the device to be advanced.We removed the device and readvanced a new manta.The initial sheath was not removed.The first manta wouldn't advance, and we thought the device kinked, so we opened a new device.The second manta wouldn't go through the sheath.This device kinked due to resistance.Measurement was taken at the start of the procedure and the tavr was completed.Upon closure, the i.D.Of the first sheath's hemostatic valve was tight, and the bypass tube wouldn't stay in to advance the manta device.After 2 more devices wouldn't advance and kinked upon trying to push into sheath, we swapped sheaths and the manta was deployed successfully.Patient care was not affected, and access site was closed successfully." associated complaints 3010252479-2025-00044, 3010252479-2025-00045.
 
Event or Problem Description
Protamine was given.No complications reported during/after manta deployment.Site confirms deployment per ifu.Manta delivery system did not become kinked at any point during the case.There was no sign of bacterial contamination or antegrade puncture during the index procedure.Time to hemostasis was 1 second.No adjunctive method was required to achieve arterial hemostasis at the manta closure site.Post deployment femoral angiogram was completed and showed patent target artery at the manta deployment site.Visual check of the target femoral access site was performed.The device deficiency occurred during a procedure for a single patient in which three manta devices did not deploy.According to the research coordinator, the manta sheath was preventing proper insertion of the device, which prompted the clinical team to change out the sheaths during the procedure.The time of deployment recorded on the crf corresponds to the final successful attempt.Additional information: " the bypass tube would not advance far enough into the sheath for the device to be advanced.We removed the device and readvanced a new manta.The initial sheath was not removed.The first manta wouldn't advance, and we thought the device kinked, so we opened a new device.The second manta wouldn't go through the sheath.This device kinked due to resistance.Measurement was taken at the start of the procedure and the tavr was completed.Upon closure, the i.D.Of the first sheath's hemostatic valve was tight, and the bypass tube wouldn't stay in to advance the manta device.After 2 more devices wouldn't advance and kinked upon trying to push into sheath, we swapped sheaths and the manta was deployed successfully.Patient care was not affected, and access site was closed successfully." associated complaints 3010252479-2025-00044, 3010252479-2025-00045 and 3010252479-2025-00046.
 
Additional Manufacturer Narrative
(b)(4).No return product evaluation could be completed as the device was not returned for investigation.The device lot history record review for lot number 73e2400582 manta 18f indicated no non-conformities related to this lot, therefore supporting the device met material, assembly, and performance specifications before shipment.Case details were reviewed.A capa was previously opened under teleflex quality system to address this issue.Based on the investigation, the root cause has been determined to be manufacturing related.Further investigation related to this event will be initiated if the occurrence rate exceeds the limit as per the capa.The der process will continue to monitor for any similar events.

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21917147
Report Number3010252479-2025-00046
Device Sequence Number8907534
Product Code MGB
UDI-Device Identifier10856279007304
UDI-Public(01)10856279007304(11)240515(17)251115(10)73E2400582(21)
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Catalogue Number2115
Device Lot Number73E2400582
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient Age67 YR
Patient SexMale